Active Low-Carber Forums
Atkins diet and low carb discussion provided free for information only, not as medical advice.
Home Plans Tips Recipes Tools Stories Studies Products
Active Low-Carber Forums
A sugar-free zone


Welcome to the Active Low-Carber Forums.
Support for Atkins diet, Protein Power, Neanderthin (Paleo Diet), CAD/CALP, Dr. Bernstein Diabetes Solution and any other healthy low-carb diet or plan, all are welcome in our lowcarb community. Forget starvation and fad diets -- join the healthy eating crowd! You may register by clicking here, it's free!

Go Back   Active Low-Carber Forums > Main Low-Carb Diets Forums & Support > Low-Carb Support Focus Groups > Emotional Issues & Body Image
User Name
Password
FAQ Members Calendar Mark Forums Read Search Gallery My P.L.A.N. Survey


Reply
 
Thread Tools Display Modes
  #1   ^
Old Thu, Sep-23-04, 19:55
mlb1988 mlb1988 is offline
New Member
Posts: 1
 
Plan: wellbutrin
Stats: 130/120/115 Female 5'3"
BF:
Progress:
Default wellbutrin & weightloss.. QUICK QUESTION.

hi --

i've been taking wellbutrin xl (150mg once a day) for about 4 months now.. i lost 15 pounds really quickly but then the weight loss slowed as i got closer to a normal body weight for myself. i've gained about 5 pounds in the last month or so because i got really irregular and forgot to take the wellbutrin for a week here and there, and a few days a week.

now my doctor accidentally filled me a perscription of wellbutrin sr 200mg.. for weight-loss purposes (i still need to lose 10-15lbs), should i take the sr 200mg once a day? or should i take the 150mg XL twice a day? or just continue with the XL once a day?

thanks
Reply With Quote
Sponsored Links
  #2   ^
Old Thu, Sep-23-04, 21:36
cafewriter cafewriter is offline
New Member
Posts: 15
 
Plan: Somers
Stats: 100/100/100 Female 5"
BF:
Progress:
Default wellbutrin

You do know that Wellbutrin is a more dangerous drug, don't you? Never ever take more than 150mg in any single dose. And as for a daily dose of 400mg, I question that, though I am not your doctor. The upper limit is 300 as goes my understanding. Thirdly, although it can HELP with weight loss, like any drugs, your body adapts. Some people actually GAIN weight on it. Also, like most antidepressants, the body seems to get used to it and requires a switch. I do hope you are not touching any alcohol while you are on it. Look, I'm not your doc, but my personal opinion is that to keep subscribing higher doses for wt loss is not addressing the issue. One side effect of WB is increased anxiety--and guess what ppl do when they feel anxious--EAT! I have been on WB (not for wt loss, Im thin), and find that the higher the dose, the more it makes me GAIN weight! Anyway, this is not meant to be a lecture, only a caution on it. It has the highest of all AD drugs for seizure, and the this goes with dosage. And it can't teach you to manage your food and your emotions. and you can't take it and expect to eat in ways that aren't supportive of your body. I'd advise a second opinion doctor. As I said, sooner or later the drug loses effectiveness.
take care,
CW
Reply With Quote
  #3   ^
Old Sat, Sep-25-04, 12:41
JennLynnRN's Avatar
JennLynnRN JennLynnRN is offline
Senior Member
Posts: 830
 
Plan: low-carb/low-cal
Stats: 145/140/125 Female 5'5"
BF:
Progress: 25%
Location: Ontario, Canada
Default

First of all, you are being rather foolish posting a medical question on this website. Questions such as the one you are asking should be directed toward your doctor or pharmacist. As a nurse I can tell you that Wellbutrin is typically prescribed at 300mg a day, divided into three doses. The fact that your doctor has written you a prescription for 200mg is most likely not a 'mistake' as you have suggested, but rather, he/she probably feels that your original dose is not treating your depression adequatly. Furthermore, chances are that your weight loss has very little to do with the Wellbutrin. While it is true that a person can lose wight while taking this medication, the stats you quote are inconsistent with Wellbutrin-related weight loss. I suggest you speak with your doctor or pharmacist about your concerns. This is not a website intended to provide people with medical advice.
Reply With Quote
  #4   ^
Old Tue, Sep-28-04, 12:23
cs_carver cs_carver is offline
Senior Member
Posts: 4,629
 
Plan: Generic LC with tweaks
Stats: 204/178/165 Female 72 inches
BF:
Progress: 67%
Location: NC
Default Call the doctor?

Unless you already filled the Rx, the office can call in the correct dose to the pharmacy without an additional office visit.

Sounds like the bigger problem was remembering to take the medication, not the dose itself. A stronger dose won't make any difference if you're not taking it. What was that about?

I have found W. changed my overall energy level and ability to believe I was capable of making effective change in my life, but it didn't directly cause a change in weight.

All weight loss slows as one gets close to a normal body weight.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
One quick question. Novak630 Newbies' Questions 4 Wed, Mar-17-04 02:45
Quick question... darkscythe Atkins Diet 3 Wed, Feb-25-04 20:25
A quick question lissam1971 Newbies' Questions 3 Sun, Jan-04-04 11:11
quick question SweetMel Newbies' Questions 2 Sun, Nov-30-03 11:50


All times are GMT -6. The time now is 11:27.


Copyright © 2000-2021 Active Low-Carber Forums @ forum.lowcarber.org
Powered by: vBulletin, Copyright ©2000 - 2021, Jelsoft Enterprises Ltd.